National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 493736

Case Details

VAERS ID: 493736 (history)  
Form: Version 1.0  
Age: 13.0  
Sex: Female  
Location: Foreign  
Vaccinated:2012-03-19
Onset:2012-05-01
   Days after vaccination:43
Submitted: 2013-06-07
   Days after onset:402
Entered: 2013-06-07
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. - / 3 AR / IM

Administered by: Other       Purchased by: Other
Symptoms: Asthenia, Convulsion, Gait disturbance, Mental disorder, Pain in extremity, Walking aid user
SMQs:, Peripheral neuropathy (broad), Systemic lupus erythematosus (broad), Anticholinergic syndrome (broad), Dementia (broad), Convulsions (narrow), Parkinson-like events (broad), Guillain-Barre syndrome (broad), Noninfectious encephalitis (broad), Noninfectious encephalopathy/delirium (broad), Noninfectious meningitis (broad), Generalised convulsive seizures following immunisation (narrow), Tendinopathies and ligament disorders (broad), Hypoglycaemia (broad)

Life Threatening? No
Birth Defect? No
Died? No
Permanent Disability? No
Recovered? No
Office Visit? No
ER Visit? Yes
ER or Doctor Visit? No
Hospitalized? No
Previous Vaccinations:
Other Medications: No other medications
Current Illness: Unknown
Preexisting Conditions:
Allergies:
Diagnostic Lab Data:
CDC Split Type: WAES1306JPN000342

Write-up: Initial information has been received from a physician concerning a 14 year old female patient who on 19-MAR-2012 was placed on therapy with HPV4 injection drug, 0.5 ml once a day (the third time). Suspect therapy included HPV injection drug 0.5 ml once a day started on 30-SEP-2011 (the first time), HPV4 injection drug, 0.5 ml once a day (duration not reported) (the second time). There was no concomitant medication. In MAY-2012 (about two months after inoculating HPV4 vaccine), foot pain appeared, the patient developed feelings of weakness in feet and gait disturbance. Sometimes the patient developed convulsion. In MAY-2012, the patient went to A hospital, but the etiology of disease could not been confirmed. The patient was diagnosed with adolescent mental disorder. At the time of the report, the patient still walked on crutches. The patient had not recovered from feelings of weakness in feet and gait disturbance. The outcome of convulsion and adolescent mental disorder was unknown. Reporter comment: after reading the adverse event report of HPV vaccine, the guardian went to the hospital at the end of MAY-2013 where the patient got vaccinated before and discussed whether the adverse event was caused by the vaccine or not. The adverse event in the report was caused by CERVARIX, so if HPV4 could also cause the adverse event, the relationship in this case maybe exist. However, although the patient went to a hospital immediately to take a careful examination when the adverse event appeared, it was still unclear that the adverse event was caused by the vaccine due to inadequate information. The reporting physician did not assess the relationship of feelings of weakness in feet, gait disturbance, convulsion, adolescent mental disorder to HPV4. The reporting physician considered that the feeling of weakness in feet and the gait disturbance were serious due to disabling. The reporting physician did not assess the seriousness of the convulsion and the adolescent mental disorder. Upon internal review, the convulsion was determined to be serious as an other important medical event. Additional information has been requested.


New Search

Link To This Search Result:

https://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=493736


Copyright © 2020 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166